Aa
Aa
A
A
A
Close
Avatar universal

Going off gabapentin for 3 days severe muscle spasms

Hi, RRan out of my gabapentin for 3 days. I just started back. I took 2 300 mg 2hours later I’m having severe back spasms .
1 Responses
Avatar universal
You don't say why you're taking it, though this is an anxiety forum.  This drug is most often used for a couple kinds of nerve pain but is sometimes used for anxiety and seizures.  When you take drugs that either target or mimic brain neurotransmitters you can't just stop them -- you have to taper off of them slowly if you want to quit and you don't want to just run out of your prescription. -- that's quitting abruptly.  You also don't say what your dose is and whether you took more than usual because you missed the three days -- that's also a bad idea.  You can't make up for lost days and don't need to.  No way for anyone to know if the back spasms are at all related to the drug -- it's pretty common for humans to get back spasms and you might have done something to tweak it -- but if you think the drug is responsible, you should talk to the doctor who is prescribing this for you.  If you can't reach your doc quickly, you can call your pharmacy and ask the pharmacist if this is a side effect of whatever you're doing.
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?